Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 100, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 16, 2004, 1:03 AM CDT for Santa Rosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 1:03 AM CDT (06:03 UTC)
- Expired
- Jul 16, 2004, 1:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5843 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 160603 SVRMOB FLC113-160645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 103 AM CDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 145 AM CDT * AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ALLENTOWN...OR ABOUT 22 MILES SOUTH OF BREWTON...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILTON NEAR WHITING FIELD BY 110 AM CDT MILTON BY 125 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3093 8696 3090 8718 3060 8715 3061 8687 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:25 PM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, Jul 15, 3:25 PM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT THU JUL 15 2004 .SHORT TERM...NOT TOO MANY CHANGES FROM PREVIOUS FCST PACKAGE. NORTHWESTERLY FLOW ALOFT WITH WEAK SFC BOUNDARY CONTINUING OVER SOUTHEASTERN STATES...PROVIDING SOME VERTICAL SHEAR OVER THE REGION. IN ADDITION...SOME DRIER AIR IN THE MIDLEVELS COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY...SHOULD ALLOW FOR THE DEVELOPMENT OF LATE AFTERNOON THUNDERSTORMS TODAY. ALREADY HAVE SOME C-BRZ CONVECTION NEAR THE COAST...AS WELL AS SOME DEVELOPMENT UP TO THE NORTHWEST OF FCST AREA. SPC HAS PLACED WESTERN THIRD OF FCST AREA UNDER A SEVERE THUNDERSTORM WATCH UNTIL 800 PM THIS EVENING AS DEVELOPMENT TO OUR NORTHWEST IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS IT MOVES SOUTHEASTWARD. STRONG DOWNBURST WINDS WOULD BE THE MOST LIKELY THREAT WITH THE STORMS. OTHERWISE... BASIC PATTERN JUST MENTIONED CONTINUES INTO THE WEEKEND...WITH A SERIES OF STRONGER UPPER LEVEL DISTURBANCES MOVING AROUND BASE OF UPPER TROF ACROSS THE REGION. THIS WILL ENHANCE RAIN CHANCES OVER THE WEEKEND...ESPECIALLY ON SATURDAY. AFTERNOON MAX TEMPS SHOULD COOL JUST SLIGHTLY OVER THE WEEKEND DUE TO MORE CLOUD COVER AND HIGHER POPS. && .EXTENDED...BY SUN BELIEVE RAIN CHANCES WILL DROP SLIGHTLY THEN CONTINUE LOW THROUGH THE EARLY PART OF NEXT WEEK AS RIDGING TO THE WEST BUILDS SLOWLY EASTWARD. && .MARINE..A LIGHT WEST TO SOUTHWEST WIND FLOW THROUGH FRIDAY... INCREASING TO AROUND 15 KNOTS SATURDAY AND SUNDAY AS WEAK TROF APPROACHES MARINE AREA FROM THE NORTH. SEAS BUILDING GRADUALLY OVER THE WEEKEND...THEN DECREASING AGAIN BY EARLY NEXT WEEK AS LIGHT POSSIBLE OFFSHORE FLOW REDEVELOPS. && .FIRE...NO HEADLINES HERE. RHS/DISPERSIONS NOT APPROACHING CRITICAL LEVELS. && .PRELIMINARY TEMPS / POPS... MOBILE 95 77 92 76 / 40 30 50 50 PENSACOLA 93 78 90 77 / 40 30 50 50 DESTIN 93 77 90 77 / 40 30 50 50 EVERGREEN 94 73 91 74 / 50 30 50 50 WAYNESBORO 97 74 92 74 / 30 30 50 50 CAMDEN 95 72 91 74 / 40 30 50 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 12/SHEPHERD
Hazardous weather outlook, Jul 15, 6:27 AM CDT, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED TO ADD MODERATE RIP CURRENT RISK NATIONAL WEATHER SERVICE MOBILE AL 627 AM CDT THU JUL 15 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151730- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 627 AM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 58 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL TO THE SIZE OF PENNIES...AND LOCALIZED FLOODING DUE TO PERIODS OF HEAVY RAIN MAY ALSO OCCUR. THE THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. CURRENTLY...THE STORM PREDICTION CENTER HAS PLACED THE CENTRAL GULF COAST REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. AN INCREASING SOUTHWEST WIND TO NEAR 15 KNOTS ALONG THE AREA BEACHES...COMBINED WITH SPRING TIDES...WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN... THIS PARTICULAR WEATHER PATTERN WILL PERSIST INTO FRIDAY...ALLOWING SCATTERED THUNDERSTORMS TO REDEVELOP ACROSS THE AREA. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... ALTHOUGH WIDESPREAD ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT...SOME EMERGENCY MANAGERS MAY NEED TO MONITOR THE THREATS LOCALLY IN THEIR COUNTIES.
In the hours before
Special weather statement, Jul 15, 7:09 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 709 PM CDT THU JUL 15 2004 ALZ053-160045- CLARKE- 709 PM CDT THU JUL 15 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE COUNTY... AT 703 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES SOUTHEAST OF JACKSON...AND MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ALMA...MANILLA...CHOCTAW BLUFF AND GAINESTOWN THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. RAINFALLS OF 2 TO 3 INCHES COULD CAUSE LOCALIZED PONDING OF WATER ON ROADS AND CREEKS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Jul 15, 7:48 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
748 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL ROSE HILL 31.45N 86.36W
07/15/2004 1.75 INCH COVINGTON AL EMERGENCY MNGR
GOLF BALL HAIL AND STRONG WINDS IN ROSE HILL...REPORT
FROM EMA
&&
JCLocal storm report, Jul 15, 8:36 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
836 PM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL MEXIA 31.51N 87.39W
07/15/2004 0.75 INCH MONROE AL EMERGENCY MNGR
0621 PM HAIL FRISCO CITY 31.43N 87.40W
07/15/2004 0.75 INCH MONROE AL EMERGENCY MNGR
0700 PM TSTM WND DMG EXCEL 31.43N 87.35W
07/15/2004 MONROE AL EMERGENCY MNGR
EMA REPORTS NUMEROUS TREES DOWN THROUGHOUT THE
COUNTY...WITH ONE TREE ON A RESIDENCE IN EXCEL.
0800 PM TSTM WND DMG OPP 31.28N 86.26W
07/15/2004 COVINGTON AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 134 ON THE COVINGTON AND COFFEE
COUNTY LINE
&&
JCSpecial weather statement, Jul 15, 10:35 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1035 PM CDT THU JUL 15 2004 ALZ060-160400- COVINGTON- 1035 PM CDT THU JUL 15 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST COVINGTON COUNTY... AT 1035 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF HOWELLS...MOVING SOUTHEAST AT 15 MPH ACROSS EXTREME SOUTHEASTERN COVINGTON COUNTY EAST OF FLORALA. THIS STORM IS LIKELY PRODUCING STRONG WINDS AROUND 45 MPH...SMALL HAIL...VERY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:21 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.